Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 9, NWS Tulsa, OK

April 13, 2019LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 13, 2019, 8:56 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 14, 2019, 12:07 PM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2019, 8:56 PM CDT (01:56 UTC)
In effect from
Apr 14, 2019, 12:07 PM CDT
Expired
Apr 14, 2019, 8:11 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 28.99 ft at Apr 14, 2019, 8:00 PM CDT.

actionminormoderate10203004/1404/1504/16
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

240 
WGUS44 KTSA 140156
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
856 PM CDT Sat Apr 13 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-140956-
/O.NEW.KTSA.FL.W.0009.190414T2000Z-190416T0717Z/
/PANO2.1.ER.190414T2000Z.190415T0600Z.190416T0117Z.NO/
856 PM CDT Sat Apr 13 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from Sunday afternoon to late Monday night, or until the warning is
  cancelled.
* At  8:30 PM Saturday, the stage was 14.60 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage Sunday afternoon and continue to rise to near 31.8 feet
  by Monday before dawn . The river is expected to fall below flood 
  stage Monday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
4 follow-up statements
951 
WGUS84 KTSA 140724
FLSTSA
Flood Statement
National Weather Service Tulsa OK
224 AM CDT Sun Apr 14 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-141523-
/O.EXT.KTSA.FL.W.0009.190414T1551Z-190415T1732Z/
/PANO2.1.ER.190414T1551Z.190415T0000Z.190415T1132Z.NO/
224 AM CDT Sun Apr 14 2019

The Flood Warning continues for
  The Poteau River near Panama.
* from this morning to Monday afternoon, or until the warning is 
  cancelled.
* At  1:30 AM Sunday, the stage was 22.25 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage late this morning and continue to rise to near 30.7 
  feet by this evening. The river is expected to fall below flood 
  stage Monday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
633 
WGUS84 KTSA 141359
FLSTSA
Flood Statement
National Weather Service Tulsa OK
858 AM CDT Sun Apr 14 2019

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-142157-
/O.EXT.KTSA.FL.W.0009.190414T1707Z-190415T1700Z/
/PANO2.1.ER.190414T1707Z.190415T0000Z.190415T1100Z.NO/
858 AM CDT Sun Apr 14 2019

The Flood Warning continues for
  The Poteau River near Panama.
* from this afternoon to Monday afternoon, or until the warning is 
  cancelled.
* At 8:30 AM Sunday, the stage was 27.34 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage this afternoon and continue to rise to near 30.1 feet 
  by this evening. The river is expected to fall below flood stage 
  Monday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
886 
WGUS84 KTSA 141848
FLSTSA
Flood Statement
National Weather Service Tulsa OK
148 PM CDT Sun Apr 14 2019

...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-150248-
/O.EXT.KTSA.FL.W.0009.000000T0000Z-190415T1400Z/
/PANO2.1.ER.190414T2305Z.190415T0600Z.190415T0800Z.NO/
148 PM CDT Sun Apr 14 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until Monday morning, or until the warning is cancelled.
* At 1:30 PM Sunday, the stage was 28.50 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage this evening and continue to rise to near 29.2 feet by 
  Monday before dawn. The river is expected to fall below flood stage
  early Monday morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
128 
WGUS84 KTSA 150111
FLSTSA
Flood Statement
National Weather Service Tulsa OK
811 PM CDT Sun Apr 14 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-150141-
/O.CAN.KTSA.FL.W.0009.000000T0000Z-190415T1400Z/
/PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 PM CDT Sun Apr 14 2019

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  7:30 PM Sunday, the stage was 28.98 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama has crested and 
  will continue to fall. 
    

 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:01 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 13, 6:01 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
601 PM CDT Sat Apr 13 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR cigs and MVFR to brief IFR vsbys will continue for most of
the TAF period as rain prevails over most of the sites for much of
the TAF period. Conditions will improve to VFR between 10z-12Z
across the NE OK site, and between 14z-16Z across the AR sites.
VFR conditions will prevail through the remainder of the TAF
period.

&&

.PREV DISCUSSION... /Issued 342 PM CDT Sat Apr 13 2019/

DISCUSSION...
Powerful upper low continues to move across northwest Texas this
afternoon and is expected to lift northeast later this evening,
eventually taking a track across southern OK and through the
Ozarks late tonight. Resultant areas of moderate and heavy
rainfall along with breezy northeast winds making for about as
ugly a mid-April day as you will see around here, with
temperatures quickly dropping into the 40s with onset of heavier
precip. Regional radar does show a well-defined dry slot lifting
into southwest OK which will result in a several hour lull in
precip across southeast OK and eventually western AR this evening
as it pivots northeast, strong forcing will continue to induce
widespread rain along and northwest of the low track, with most
areas seeing measurable rainfall. this track will likely focus
heaviest additional rainfall amounts of 1-2 inches along and a bit
south of I-44 through tonight. Will also see an uptick in wind
speeds for a time as precip tapers off and allows deeper mixing,
with a few gusts near 40 mph possible.

Thermal profiles close to the low center continue to suggest wet
bulb zero heights will eventually fall low enough that some of the
higher terrain areas of northwest Arkansas will see a mix or
brief change over to wet snow late tonight. Accumulations still
appear unlikely at this time with sfc temperatures remaining a few
degrees above freezing. Precip will end Sunday morning with skies
clearing quickly and a considerable warm up during the afternoon.

A more robust warm up expected by Monday as winds return from
the south, likely returning back above normal for a few days.
Fire weather conditions will deteriorate somewhat Monday as dew
points will remain rather low, especially across areas closer to
the Kansas border which are likely to see less rainfall. Breezy
and warm weather will continue through Wednesday ahead of the next
approaching upper level system. Thunderstorm chances along with
some attendant severe weather threat expected to return by
Wednesday and may linger into early Thursday.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Apr 13, 5:10 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
510 PM CDT Sat Apr 13 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
510 PM CDT Sat Apr 13 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly South and East of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Mainly South and East of Interstate 44.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread rain showers and gusty winds will continue to spread
over Eastern Oklahoma and Northwest Arkansas through tonight in
response to an upper level low pressure system moving through the
region. A few embedded thunderstorms will also remain possible
through the evening hours mainly over parts of Southeast Oklahoma
into West Central Arkansas...though an isolated embedded thunder
potential may also be possible south of Interstate 44. The
greater thunderstorm chances as well as severe weather potentials
should remain southeast of the region. Also through the evening
hours, a break in the rain showers along with wind gusts up
towards 40 mph will be possible over parts of the region as the
upper low moves overhead. However, rain showers on the backside of
the low should fill back in over the region tonight. In addition
to the rain late tonight into early Sunday morning, rain may mix
briefly with snow over the higher terrain locations of Northwest
Arkansas. No accumulation are expected.

Widespread rainfall amounts in the 1 to 2 inch range with locally
higher amounts continue to be possible through tonight over
Eastern Oklahoma and Northwest Arkansas. This may cause localized
flooding for low lying areas through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter
Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...High Wind Potential.
MONDAY...Very High Fire Weather Potential...High Wind Potential.
TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather
			Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Rain will clear out of the area by Sunday afternoon with
temperatures back in the mid to upper 70s by Monday. It will
remain windy through the first part of the week with a return of
fire weather concerns. The next storm system will approach by
Wednesday with a chance for showers and storms, some of which
could be severe given forecast wind and instability fields. Gusty
winds and also some fire weather concerns look to be possible
Thursday behind the exiting storm system.

weather.gov/tulsa contains additional information.

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.